Reply
Honored Contributor
Posts: 8,556
Registered: ‎09-16-2010

Re: Hypothyroidism

[ Edited ]

@Icegoddess : I have been on thyroid rx  25 mg for a couple of years but symptoms worse and primary care doctor stated blood work doesn't indicate need to change dosage. I have loss the points to my eyebrows and once thick eyelashes are barely visible, thick hair now bald in spots and very brittle, these changes happened while dealing with breast cancer in 2002.My energy level did not improve after being off of cancer medication. My cold intolerance has increased. I wear knee high socks year round. My doctor will be retiring in two years. He is focusing on my need to lose weight. I'm now 69 and with other medical history issues , Doctor stated everything age related and being overweight. I was tired of being tired and two months ago decided to see a specialist. As of last week thyroid medication increased to 50 mg. I am eating healthier and have loss 14 pounds in over two months but feeling worse. The last three weeks , dealing with fatigue, constipation, bloating and extream cold and chills daily : feeling like trying to get sick but no temperature. This week gastro doctor scheduled colonoscopy for 11/27/23. Primary care doctor upset because I decided to seek other medical help. Last night , download and read the book: hypothyroidism for dummies. Very frustrating.

I forgot to mention that my mother had thyroid surgery. Later she had stomach cancer and died in 1977. I can't remember all the details about her thyroid issues.

Esteemed Contributor
Posts: 5,559
Registered: ‎09-08-2010

@Sassycoco wrote:
@Icegoddess

I will check about Vitamin D

Any side effects to the medication? If you don't mind ,sharing?
Thank you 😊

What I've read ,hairloss seems to be #1 ...Taking the med on an empty stomach and no coffee at least an hour after taking.

If the dosage is off, hair loss can occur. Not in everyone though. I have two friends on it and they take it early morning when they get up go to the bathroom. They said that times works great because it's on an empty stomach. Fingers crossed for you. 

Honored Contributor
Posts: 12,053
Registered: ‎03-19-2010

@SouthernBee I'm sorry you're having problems.  Your primary care doctor should drop his ego, especially since what you are doing now is working for you.  Maybe if it didn't work he could have the I told you so attitude, but still shouldn't.  Aging does have it's issues, but not every issue is aging.  Maybe HE has the aging problem.  Glad your new dosage is working for you. 

 

My comment about endocrinologists was not meant to discourage someone from trying one IF they didn't feel like their primary care doctor was helping them.  Just that they can be bad and not listen to their patients too,  Apparently, the ones around here are that way, and not just with thyroid patients.  I've heard the same from diabetic patients too.  However, if you're doing well under your primary care doctor, there's just no added benefit to an endocriologist.  

Honored Contributor
Posts: 8,556
Registered: ‎09-16-2010

@Icegoddess : Thank you. I have seen changes in my primary doctor and really feel he is just doing the basics until he retires. Previously he was very attentive and would try to find solutions.

Honored Contributor
Posts: 12,053
Registered: ‎03-19-2010

@SouthernBee wrote:

@Icegoddess : Thank you. I have seen changes in my primary doctor and really feel he is just doing the basics until he retires. Previously he was very attentive and would try to find solutions.


@SouthernBee kinda sounds like it.  

My family doctor, the one I grew up with, retired long ago, but I remember him "diagnosing" my mother's Ovarian cancer just from a casual conversation.  His comment was actually "If I didn't know better, I would say you have Ovarian cancer."  The reason He thought he knew better was because my mother had a complete hysterectomy back in the 70's. This was in the 90's and he was retired at the time.  

 

Fast forward to ca. 2012 and I took my father to a doctor's appointment, his doctor was that same family doctor of old.  Apparently, he couldn't handle retirement and went back to work.  We had to wait a LONG time for him, but I found out why once he came in the room.  He spent a lot of time with Daddy, asking all kinds of questions.  I felt like my father was in good hands with him.  

 

 

Honored Contributor
Posts: 8,556
Registered: ‎09-16-2010

@Icegoddess : Totally agree and understand. Nothing like a good family doctor. My primary care doctor was initially like that. He understood that me and my medical history was different. I was a premature baby in 1954 and by age two diagnosed with cerebral palsy, so a lot of medical issues. I am very Blessed.

Honored Contributor
Posts: 15,003
Registered: ‎03-11-2010

@1Professor 

 

I think those are the same Brazil nuts I order from Amazon.

Honored Contributor
Posts: 12,053
Registered: ‎03-19-2010

Re: Hypothyroidism

[ Edited ]

@Nightowlz , I get mine from Costco.  I was surprised to see a bag of just Brazil Nuts there.  

Honored Contributor
Posts: 15,003
Registered: ‎03-11-2010

Re: Hypothyroidism

[ Edited ]

I use NP Thyroid a desiccated medication. I let it dissolve in my mouth. I started on levothyroxine. I was always tired. Have been taking medication since the late 80's.

I think I was always tired on it because they kept my TSH around 5. Now they keep my TSH at 1. Not tired all the time like I used to be. 

Never really had a problem with adjusting the amount I take until recently. When I have labs it shows I'm taking too much medication. I cut back it still shows I'm taking too much, cut back again still too much? I don't get it. I don't feel like I'm taking too much. I don't know what's going on right now causing this. The FDA is getting on to the desiccated thyroid makers so I think there is more active in the NP Thyroid now? My next labs better turn out. 

You can find all the info you need at Stop The Thyroid Madness site online.  

Super Contributor
Posts: 424
Registered: ‎08-05-2023
Thank you so much for all the information and support 🙏 ❤️ 💕 💜
It meant a lot to me !

Hope everyone has a wonderful
Thanksgiving!!!! 🙏❤️